Mathematische Annalen

, Volume 348, Issue 3, pp 667–688 | Cite as

Continuous families of rational surface automorphisms with positive entropy

  • Eric Bedford
  • Kyounghee Kim


For any k we construct k-parameter families of rational surface automorphisms with positive entropy. These are automorphisms of surfaces \({\mathcal{X}}\), which are constructed from iterated blowups over the projective plane. In certain cases we are able to determine the exact automorphism group of \({\mathcal{X}}\), as well as when two of these surfaces are inequivalent.


Weyl Group Spectral Radius Unstable Manifold Local Coordinate System Intersection Product 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bedford E., Kim K.H.: Periodicities in linear fractional recurrences: degree growth of birational surface maps. Mich. Math. J. 54, 647–670 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bedford E., Kim K.H.: Dynamics of rational surface automorphisms: Linear fractional recurrences. J. Geom. Anal. 19, 553–583 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bedford, E., Kim, K.H.: Dynamics of rational surface automorphisms: rotation domains. arXiv: 0907.3339Google Scholar
  4. 4.
    Bedford E., Kim K.H., Truong T., Abarenkova N., Maillard J.-M.: Degree complexity of a family of birational maps. Math. Phys. Anal. Geom. 11, 53–71 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Cantat S.: Dynamique des automorphismes des surfaces projectives complexes. C.R. Acad. Sci. Paris Sér. I Math. 328, 901–906 (1999)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Dolgachev, I.: Weyl groups and Cremona transformations. Proc. Symp. Pure Math. 40, Part 1, 283–294 (1983)Google Scholar
  7. 7.
    Dolgachev I.: Reflection groups in algebraic geometry. Bull. AMS 45, 1–60 (2007)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Hietarinta, J., Viallet, C.: Singularity confinement and degree growth. SIDE III—symmetries and integrability of difference equations (Sabaudia, 1998), pp. 209–216. In: CRM Proc. Lecture Notes, vol. 25. American Mathematical Society, Providence (2000)Google Scholar
  9. 9.
    Hietarinta J., Viallet C.: Discrete Painlevé I and singularity confinement in projective space. Integrability and chaos in discrete systems (Brussels, 1997). Chaos Solitons Fractals 11(1–3), 29–32 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    McMullen C.: Dynamics on blowups of the projective plane. Publ. Math. I.H.E.S. 105, 49–89 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Sakai F.: Anticanonical models of rational surfaces. Math. Ann. 269, 389–410 (1984)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Takenawa T.: A geometric approach to singularity confinement and algebraic entropy. J. Phys. A: Math. Gen. 34, L95–L102 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Takenawa T.: Discrete dynamical systems associated with root systems of indefinite type. Commun. Math. Phys. 224, 657–681 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Takenawa T.: Algebraic entropy and the space of initial values for discrete dynamical systems. J. Phys. A: Math. Gen. 34, 10533–10545 (2001)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsIndiana UniversityBloomingtonUSA
  2. 2.Department of MathematicsFlorida State UniversityTallahasseeUSA

Personalised recommendations